Weight gain with Prolia

Posted by laura1965 @laura1965, May 29, 2020

On April 9 I received the Prolia injection. Within six weeks I gained 4 pounds and several inches. I have always been very petite and thin, so this was a shock. Has anyone else experienced this with the injection?

Interested in more discussions like this? Go to the Osteoporosis & Bone Health group.

@lorrism124

Received my first injection in January and have put on 5 lbs. I work out at 3 to 5 days at gym and have not increased my eating, exactly the opposite I have cut back on the eating. Nothing I do has helped. Getting my 2nd injection next month and if I continue to gain unwanted weight I will have my answer. You are not alone.

Jump to this post

Welcome @lorrism124, It's the pits when a medication or treatment causes a weight gain. There is a study about Prolia causing an unintential weight gain — Prolia and Weight gain – unintentional – a phase IV clinical study of FDA data: https://www.ehealthme.com/ds/prolia/weight-gain-unintentional/

Here is some more related information that might explain what is happening — "No, weight gain wasn't reported as a side effect of Prolia in clinical studies. But weight gain may be a symptom of a side effect called peripheral edema. With …" — Prolia side effects: What you should know: https://www.medicalnewstoday.com/articles/drugs-prolia-side-effects

You mentioned gaining 5lbs and working out 3 to 5 days at the gym. I have an inexpensive home bathroom scale that measures your weight and shows body fat, muscle mass, water weight, and BMI. Do you have a bathroom scale that would show if it's the water weight that is increasing?

REPLY
@johnbishop

Welcome @lorrism124, It's the pits when a medication or treatment causes a weight gain. There is a study about Prolia causing an unintential weight gain — Prolia and Weight gain – unintentional – a phase IV clinical study of FDA data: https://www.ehealthme.com/ds/prolia/weight-gain-unintentional/

Here is some more related information that might explain what is happening — "No, weight gain wasn't reported as a side effect of Prolia in clinical studies. But weight gain may be a symptom of a side effect called peripheral edema. With …" — Prolia side effects: What you should know: https://www.medicalnewstoday.com/articles/drugs-prolia-side-effects

You mentioned gaining 5lbs and working out 3 to 5 days at the gym. I have an inexpensive home bathroom scale that measures your weight and shows body fat, muscle mass, water weight, and BMI. Do you have a bathroom scale that would show if it's the water weight that is increasing?

Jump to this post

I have been on Prolia for four years and my weight hasnt changed.

REPLY
@lorrism124

Received my first injection in January and have put on 5 lbs. I work out at 3 to 5 days at gym and have not increased my eating, exactly the opposite I have cut back on the eating. Nothing I do has helped. Getting my 2nd injection next month and if I continue to gain unwanted weight I will have my answer. You are not alone.

Jump to this post

In reply to @lorrism124… SRy to hear this….we are all unique people, but I wanted you to know this has not been an issue for me. I have not had any negative side effects from Prolia. I hope you find something that works well for you!

REPLY
@migizii

In reply to @lorrism124… SRy to hear this….we are all unique people, but I wanted you to know this has not been an issue for me. I have not had any negative side effects from Prolia. I hope you find something that works well for you!

Jump to this post

Thank you, I do also.

REPLY
Please sign in or register to post a reply.